NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 27, 1:32 PM MST, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 27, 1:32 PM MST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
232 PM MDT Mon Jun 27 2022
.SYNOPSIS...
It is the monsoon, and typical monsoon weather is expected for the
week ahead. The days with least storm coverage are expected to be
Wednesday and Thursday while next weekend will feature greater
coverage and thunderstorm coverage. Highs will run at or below
normal for the period as well.
&&
.DISCUSSION...
.SHORT TERM...Tonight and Tuesday...
Not much happening as of now across the Borderland besides a few
isolated thunderstorms, but can see a few features aloft. In the
vicinity of Hudspeth county, an inverted trough emerges in water
vapor imagery, helping to spark a few thunderstorms despite the
locally lower moisture. Looking farther north can see the high
pressure across southern NV and developing energy across CO-KS
vicinity. The northerly flow from the high pressure will help to sag
either a piece of this feature, or an MCV from the showers and
storms across central NM, or some combination of the two, south
across NM. Regardless, this energy will likely act to trigger some
showers and thunderstorms into the overnight hours, specifically
across area mtns and Sierra county. Areas of moderate to
occasionally heavy rain will be possible as RH's will likely be ~70%
from SFC to 500 mb. Rain coverage should lighten and lessen with
time into the predawn hrs. Besides some light breezes from lingering
sfc boundaries, winds will be light. Temperatures in the 60s most
areas across the lowlands, perhaps remaining in the low 70s across
the El Paso metro.
A little piece/circulation from the aforementioned energy may come
in clutch tomorrow. This looks to remain somewhat stagnant over
the area during the afternoon hours, providing just a tad bit of
upper level lift within the atmosphere. Coupled with mid 50s
dewpoints, PWs in the ~1.1 to 1.2" range, and ~300-1000 J/kg of
CAPE, scattered storms will be possible, even for the lowlands
(focused north and east of ELP). Let's all clutch onto the HRRR as
it is the most aggressive with this activity. Given the pattern,
can see this scenario unfolding, especially since the HRRR also
hinting as copious amounts of outflow interactions. But, can also
see a scenario where lingering cloud cover limits activity in a
few areas. Nevertheless, expect thunderstorms tomorrow capable of
dangerous cloud to ground lightning, locally heavy rain, and
breezy winds. Temperatures will be below average with values in
the 80s across the lowlands and 60s to 70s for the higher terrain
(>7500 ft).
&&
.LONG TERM...
As is typical during the summer, the subtropical high has its
clutches on our weather pattern. Where the high goes, so goes the
monsoonal tap circulating around it. To start the long term,
Tuesday evening, the subtropical high will be strengthening near
the Four Corners while scattered showers and thunderstorms will be
ongoing. By Wednesday, the western ridge breaks down quickly while
reforming toward the Ozark Plateau. In this process, some drier
air will be pushed into much of the CWA, but not enough to remove
thunderstorm chances. Instead, coverage will tick downward. This
drier air will remain in place Thursday.
Friday will be a transition to a more moisture-rich environment.
The prolonged effect of deep southward flow and eastward shift of
the subtropical ridge will allow moisture to spread back eastward.
PWAT values will increase to well over an inch while surface dew
points rise into the U50s and L60s. The result will be an increase
in thunderstorm coverage that lasts through at least Sunday. GFS
continues this moisture tap into Monday while the Euro begins a
drying trend. There is not an obvious trigger to help enhance
precipitation, but any slow-moving storms or if any trigger can
present itself, flash flooding and heavy rain could certainly be
an issue.
Temperatures will continue to run at or below average for the
period. By mid-week with the drier air, highs will be near normal,
but with the increase in moisture by next weekend, highs will
drop a few degrees. The latest NBM is warmer than the GFS and
Euro, but if we get a good surge of moisture, clouds would likely
keep us cooler than currently indicated--similar to what was seen
last week.
&&
.AVIATION...18Z TAF CYCLE
SCT mtn TSRA this afternoon, with ISO TSRA across the lowlands.
Best chance KTCS and KDMN, so included VCTS at these locations.
Will monitor other TAF sites but guidance does not produce much
activity. In the vicinity of TS, gusty winds possible,
VRB20G30KTs, otherwise, east to northeast winds AOB 10KTs. VFR
except for in TSRA. Chances for VCSH or VCTS into the evening and
overnight at KTCS and KDMN, but not confidence enough to include
at this time.
&&
.FIRE WEATHER...
Active monsoon pattern will remain through the next week with near
to above normal moisture and below normal temperatures. On Tuesday,
temperatures will be 10 degrees below normal with scattered
thunderstorms most locations, but predominantly focused on the Gila
Region and Sacramento mountains. Locally heavy rain and a few
instances of flooding may be possible, particularly near burn scars
and sensitive soils.
Scattered thunderstorms are expected again Wednesday into Thursday,
focusing again on area mountains with an isolated threat across the
lowlands. Temperatures remain below average and winds light outside
of thunderstorm outflow.
Friday, and specifically into this weekend (perhaps beyond), becomes
an active period of thunderstorm activity. Abundant moisture will be
squeezed into our area as a trough approaches the west coast and the
high pressure aloft remains to the east. Daily numerous
thunderstorms are likely across area mountains and at least
scattered across the lowlands. Given the pattern and the projected
moisture quality, areas of heavy rain with the potential for
flooding will be possible.
Min RH through this week and weekend are expected to be in the 20s
to 30s across the lowlands and 40s to 60s in area mountains with
excellent overnight recoveries. Ventilation will be a mix of Poor to
occasionally Good due to persistent thunderstorm development and
light transport winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 71 88 71 91 / 20 30 30 20
Sierra Blanca 66 83 66 84 / 20 30 30 30
Las Cruces 67 87 67 91 / 30 30 20 10
Alamogordo 64 83 64 88 / 50 50 20 30
Cloudcroft 46 62 46 64 / 60 70 30 50
Truth or Consequences 64 83 66 89 / 60 50 20 20
Silver City 62 81 60 83 / 50 50 20 30
Deming 66 87 66 91 / 30 30 20 10
Lordsburg 67 87 67 91 / 40 30 20 20
West El Paso Metro 71 88 71 91 / 20 30 30 20
Dell City 64 85 66 88 / 20 50 40 30
Fort Hancock 67 89 69 92 / 20 30 30 30
Loma Linda 64 83 64 84 / 20 30 30 30
Fabens 70 89 70 92 / 20 20 30 20
Santa Teresa 68 87 69 89 / 20 20 20 10
White Sands HQ 69 84 69 88 / 30 40 30 20
Jornada Range 66 83 66 88 / 40 40 20 20
Hatch 67 84 67 89 / 40 40 20 20
Columbus 69 88 69 91 / 20 20 20 10
Orogrande 67 85 67 89 / 30 40 30 30
Mayhill 52 72 51 74 / 50 70 30 50
Mescalero 51 73 51 75 / 70 70 30 50
Timberon 51 72 51 73 / 40 70 30 50
Winston 58 79 56 81 / 70 60 20 30
Hillsboro 62 82 62 86 / 50 50 20 20
Spaceport 64 82 64 88 / 50 50 20 20
Lake Roberts 53 82 56 84 / 60 60 20 30
Hurley 62 85 62 88 / 40 40 20 20
Cliff 58 87 56 92 / 60 50 20 30
Mule Creek 56 83 61 86 / 50 50 20 30
Faywood 63 83 62 86 / 40 40 20 20
Animas 65 88 66 92 / 40 30 20 20
Hachita 66 87 67 91 / 30 20 20 20
Antelope Wells 65 87 66 90 / 30 30 30 30
Cloverdale 62 85 63 86 / 50 30 30 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
35-Delizio/34-Brown
Hazardous weather outlook, Jun 27, 10:19 AM MST, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
1119 AM MDT Mon Jun 27 2022
NMZ401>403-408-414>416-281730-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
1119 AM MDT Mon Jun 27 2022
This Hazardous Weather Outlook is for portions of south central
New Mexico and southwest New Mexico.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms are expected this afternoon and into the
overnight across area mountains. Locally heavy rain is likely with
the most persistent bands of storms. Isolated instances of
flooding will be possible, especially near burn scars and
sensitive soils.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A typical monsoon pattern will remain through the end of this
week, with scattered to numerous higher terrain thunderstorms.
Locally heavy rain and isolated flooding are the main concerns.
This weekend/early next week, richer monsoon moisture may push
into the region leading enhanced rainfall and flooding potential.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any severe weather, flooding, or
damage to the National Weather Service by calling 1.800.874.6755.
You can also submit storm reports and photos via social media.
NMZ404>407-409>413-417-TXZ418>424-281730-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Sierra County Lakes-Northern Dona Ana County-
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
Southern Tularosa Basin-Otero Mesa-Western El Paso County-
Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
1119 AM MDT Mon Jun 27 2022
This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.
.DAY ONE...This Afternoon and Tonight
Mainly isolated thunderstorms are expected across the lowlands
today, focused on areas adjacent to mountainous terrain and west
of the Continental Divide. Locally heavy rain and to a lesser
extent gusty winds will be the hazards.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A typical monsoon pattern will remain through the end of this
week, with isolated to scattered lowland thunderstorms. Locally
heavy rain, gusty winds, and a few instances of flooding are the
main concerns. This weekend/early next week, richer monsoon
moisture may push into the region resulting in enhanced rainfall
and flooding potential.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any severe weather, flooding, or
damage to the National Weather Service by calling 1.800.874.6755.
You can also submit storm reports and photos via social media.